Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tongkat Ali
Dec 17, 2002

Currently I am on the following HAART. Viread 300 mg., Epivir 150 mg., Viramune 200 mg. and Acyclovir 400 mg. To this mix I want to add the herbal root Tongkat Ali (radix Eurycoma Longifolia Jack) that I purchased through a company in Malaysia. Tongkat Ali is known for stimulating testosterone production in the body thus improving sexual desires and also has anti-HIV qualities. Do you have any information on the safety of this herb when mixed with our Westerm anti-HIV meds? Thank you, Robert Allen

Response from Dr. Boyle

No, I don't have any information about that herbs interaction with HIV meds, and I doubt that any exists. That is the problem with using herbs or alternative medications, the interactions are a potential Pandora's box of problems. If your having problems with your testosterone, there are other ways to replace it and your doctor should be able to give you information about that. Also, I'm confused by your regimen: Are you sure you're not on a total of 400mg of Viramune (nevirapine) and 300mg of Epivir (lamivudine) a day? If you're not, you should contact your doctor immediately and discuss it with him/her.



Previous
Smallpox Vaccine and HIV
Next
grape seed extract

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement